MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RONYX35008UX
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: the stent was positioned on the balloon between the marker bands as per specifications.Deformation was evident to the 9th distal stent wraps with struts raised and overlapping.Deformation was evident to the distal tip.The inner lumen patency was verified.(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician intended to use a resolute onyx rx coronary drug eluting stent to treat a moderately tortuous and moderately calcified lesion located in the distal right coronary artery exhibiting 80% stenosis.There was no damage noted to packaging and there were no issues noted when removing the device from the hoop/tray.The device was inspected with no issues identified.Negative prep was not performed.The device did pass through a previously-deployed stent.Resistance was encountered when advancing the device and excessive force was used during delivery.It was reported that the first stent to be used, a 3.5x38mm resolute onyx rx stent, was deployed in a de novo lesion in mid/distal rca.Post first stent placement, there was a perceived edge dissection.A 3.5x8mm resolute onyx stent was then advanced through the existing stent in an attempt to treat the perceived dissection.During the advancement resistance was noted and more force than usual was exerted to attempt to pass the stent through the existing stent.It was reported that when the stent was withdrawn, deformation of the stent struts was noted.A balloon was passed through the stent to dilate the perceived dissection.It is unknown if the physician believed that the dissection was caused by the first stent.The physician completed the procedure using another resolute onyx of the same size without complication.The patient status post procedure is alive with no further injuries reported.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7036356
Report Number9612164-2017-01618
Device Sequence Number11045839
Product Code NIQ
UDI-Device Identifier00643169557055
UDI-Public00643169557055
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/26/2019
Device Catalogue NumberRONYX35008UX
Device Lot Number0008471918
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2017
Initial Report FDA Received Date11/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR